Sexual feelings question

happy_jillOctober 19, 2006

Hello!

I wanted to ask and get some advice from others going through the same thign I am. Along with feeling tired more often than not my main problem is vaginal dryness and sexual desire. Don't get me wrong, I love my husband and everything but I know this is normal; it's just hard to deal with at times.

My doctor told me to get a personal lubricant to help the dyness issue, he said a water based lubricant would be best nd reccommended one called Ready Lube. It helps a lot and I use it all the time.

That being said, what do I do about the tired feelings and the loss of sexual desire at times. Once we start to be intimate everythiing is ok, it's getting to that point that's the hard part.

Anyhelp would be great :)

Thank you for reporting this comment. Undo
noinwi

Jill, I've been going through the same thing for years, due to FMS pain, fatigue, dryness, etc. I started to feel really guilty about the lack of libido and that made me feel even worse. Discussing things on a regular basis with my DH helped alleviate the guilt and he is able to understand that it is ME not HIM. He never pressures me which really helps.
I tried testosterone for the libido several years ago and it did help. Not only was sex more intense, but I thought about it more. After a while, though, I quit taking it as I was worried about the negative effects I'd read about(facial hair, lowered voice, etc). I did get a little more facial hair, but that happens after menopause too, and I don't know which really caused it. But you might talk to your doctor about trying it as everyone has a different response to medications, and it has worked very well for some women. I haven't tried any of the herbal libido enhancers, hopefully you'll hear from someone who has.
I'm currently using a vaginal estradial gel for the dryness, and also a water based lube for intimacy.
I understand that "getting to that point" is difficult when you're dealing with fatigue. Try to have a sense of humor about it if you can. DH and I joke about the "right time"...is it a full moon?...are the planets aligned?...is it the right temp and humidity? Sometimes I'm just too painful and he'll give me a back rub or massage, then one thing will lead to another...
Just try not to worry too much...it's happening to a lot of us. Good luck to you!

    Bookmark   October 19, 2006 at 7:49PM
Thank you for reporting this comment. Undo
happy_jill

Thank you so much noinwi for your encouragement and idea's. I like the idea of humor and making a joke about it sometimes to ease the guilt.
As far as the testosterone goes, I am kinda scared as well about the effects in the long run so I just stick with the water based lubricant I talked about. I'm sure I could use a good boost of that hormone but I'm with you on avoiding the side effects.
One question though, how many different gels or lubes did you have to try before you found one that works for you? Is it a presciption by your doctor?

    Bookmark   October 20, 2006 at 4:14AM
Thank you for reporting this comment. Undo
noinwi

I had to try many different lubes before I found one that I didn't react to. I have a problem with anything containing glycerin. One called(don't laugh)Slippery Stuff works best for me. It was originally developed for divers to help them get into their wetsuits. It's made in Washington state(my former home) and I have to get it mail order as I haven't found anyone that carries it in this area.
As far as estrogen gel, it is a prescription and it is available in cream also(which I couldn't use)and can be made with different estrogens(estradiol, estriol, etc). I get it from the Women's International Pharmacy which is a compounding pharmacy(they have a website with lots of info). Hope this info helps.

    Bookmark   October 20, 2006 at 7:55AM
Sign Up to comment
More Discussions
severe vaginal atrophy
I hope someone can give me some good advice. I have...
coco2008
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
Breast Tenderness
Hi Everyone, ANyone out there having continual breast...
tomato44
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
garule
Excessive burping and fluttering....
lately, starting after I exercise....has anyone else...
ballysharon
© 2015 Houzz Inc. Houzz® The new way to design your home™